Alert archive / Puerto Rico / High Surf Advisories in 2021

High Surf Advisory 12, NWS JSJ

November 11, 2021

NWS JSJ issued this high surf advisory at Nov 11, 2021, 7:47 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2021, 7:47 AM CST (13:47 UTC)
Expired
Nov 12, 2021, 1:59 PM CST
In force
30 hr
Issued by
NWS JSJ

The text

As transmitted.

039 
WHCA42 TJSJ 111347 CCA
CFWSJU

Coastal Hazard Message...CORRECTED
National Weather Service San Juan PR
947 AM AST Thu Nov 11 2021

PRZ001-002-005-008-012-112115-
/O.NEW.TJSJ.SU.Y.0012.211111T1347Z-211112T1000Z/
/O.EXT.TJSJ.RP.S.0043.000000T0000Z-211113T2200Z/
San Juan and Vicinity-Northeast-North Central-Northwest-Culebra-
947 AM AST Thu Nov 11 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM AST FRIDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 8 to
  12 feet. For the High Rip Current Risk, dangerous rip currents.

* WHERE...Along the Atlantic Coastline of Puerto Rico and 
  Culebra.

* WHEN...For the High Surf Advisory, until 6 AM AST Friday. For 
  the High Rip Current Risk, through Saturday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

PRZ010-112115-
/O.NEW.TJSJ.SU.Y.0012.211111T1347Z-211112T1000Z/
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T1000Z/
Mayaguez and Vicinity-
947 AM AST Thu Nov 11 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM AST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 8 to
  12 feet. For the High Rip Current Risk, dangerous rip currents.

* WHERE...from Rincon to Aguada.

* WHEN...For the High Surf Advisory, until 6 AM AST Friday. For 
  the High Rip Current Risk, through late Friday night.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

VIZ001-112115-
/O.COR.TJSJ.RP.S.0043.000000T0000Z-211113T1000Z/
St.Thomas...St. John...and Adjacent Islands-
947 AM AST Thu Nov 11 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* WHAT...Dangerous rip currents expected due to breaking waves of
  6 to 10 feet.

* WHERE...north-facing beaches of the northern Virgin Islands.

* WHEN...Through late Friday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
6 follow-up statements
989 
WHCA42 TJSJ 111949
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
349 PM AST Thu Nov 11 2021

PRZ001-002-005-008-012-120400-
/O.CON.TJSJ.SU.Y.0012.000000T0000Z-211112T1000Z/
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T2200Z/
San Juan and Vicinity-Northeast-North Central-Northwest-Culebra-
349 PM AST Thu Nov 11 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 8 
  to 12 feet. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...Along the Atlantic Coastline of Puerto Rico and 
  Culebra.

* WHEN...For the High Surf Advisory, until 6 AM AST Friday. For 
  the High Rip Current Risk, through Saturday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

PRZ010-120400-
/O.CON.TJSJ.SU.Y.0012.000000T0000Z-211112T1000Z/
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T1000Z/
Mayaguez and Vicinity-
349 PM AST Thu Nov 11 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 8 
  to 12 feet. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...From Rincon to Aguada.

* WHEN...For the High Surf Advisory, until 6 AM AST Friday. For 
  the High Rip Current Risk, through late Friday night.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and 
float. Don't swim against the current. If able, swim in a 
direction following the shoreline. If unable to escape, face the 
shore and call or wave for help.

&&

$$

VIZ001-120400-
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T1000Z/
St.Thomas...St. John...and Adjacent Islands-
349 PM AST Thu Nov 11 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* WHAT...Dangerous rip currents expected due to breaking waves 
  of 6 to 10 feet.

* WHERE...North-facing beaches of the northern Virgin Islands.

* WHEN...Through late Friday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
665 
WHCA42 TJSJ 112050
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
450 PM AST Thu Nov 11 2021

PRZ001-002-005-008-012-121000-
/O.EXT.TJSJ.SU.Y.0012.000000T0000Z-211112T2200Z/
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T2200Z/
San Juan and Vicinity-Northeast-North Central-Northwest-Culebra-
450 PM AST Thu Nov 11 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM AST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 8 
  to 12 feet. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...Along the Atlantic Coastline of Puerto Rico and 
  Culebra.

* WHEN...For the High Surf Advisory, until 6 PM AST Friday. For 
  the High Rip Current Risk, through Saturday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

PRZ010-121000-
/O.CON.TJSJ.SU.Y.0012.000000T0000Z-211112T1000Z/
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T1000Z/
Mayaguez and Vicinity-
450 PM AST Thu Nov 11 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 8 
  to 12 feet. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...From Rincon to Aguada.

* WHEN...For the High Surf Advisory, until 6 AM AST Friday. For 
  the High Rip Current Risk, through late Friday night.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

VIZ001-121000-
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T1000Z/
St.Thomas...St. John...and Adjacent Islands-
450 PM AST Thu Nov 11 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* WHAT...Dangerous rip currents expected due to breaking waves 
  of 6 to 10 feet.

* WHERE...North-facing beaches of the northern Virgin Islands.

* WHEN...Through late Friday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
542 
WHCA42 TJSJ 120006
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
806 PM AST Thu Nov 11 2021

PRZ001-002-005-008-012-120815-
/O.CON.TJSJ.SU.Y.0012.000000T0000Z-211112T2200Z/
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T2200Z/
San Juan and Vicinity-Northeast-North Central-Northwest-Culebra-
806 PM AST Thu Nov 11 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 8 
  to 12 feet. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...Along the Atlantic Coastline of Puerto Rico and 
  Culebra.

* WHEN...For the High Surf Advisory, until 6 PM AST Friday. For 
  the High Rip Current Risk, through Saturday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

PRZ010-120815-
/O.CON.TJSJ.SU.Y.0012.000000T0000Z-211112T1000Z/
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T1000Z/
Mayaguez and Vicinity-
806 PM AST Thu Nov 11 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 8 
  to 12 feet. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...From Rincon to Aguada.

* WHEN...For the High Surf Advisory, until 6 AM AST Friday. For 
  the High Rip Current Risk, through late Friday night.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

PRZ013-120815-
/O.EXB.TJSJ.RP.S.0043.211112T0006Z-211112T2200Z/
Vieques-
806 PM AST Thu Nov 11 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY AFTERNOON...

* WHAT...Dangerous rip currents due to breaking waves 6 to 7 feet.

* WHERE...North-facing beaches of Vieques.

* WHEN...Through Friday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

VIZ001-120815-
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T1000Z/
St.Thomas...St. John...and Adjacent Islands-
806 PM AST Thu Nov 11 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* WHAT...Dangerous rip currents expected due to breaking waves 
  of 6 to 10 feet.

* WHERE...North-facing beaches of the northern Virgin Islands.

* WHEN...Through late Friday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
091 
WHCA42 TJSJ 120828
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
428 AM AST Fri Nov 12 2021

PRZ010-121630-
/O.EXT.TJSJ.SU.Y.0012.000000T0000Z-211112T2200Z/
/O.EXT.TJSJ.RP.S.0043.000000T0000Z-211113T2200Z/
Mayaguez and Vicinity-
428 AM AST Fri Nov 12 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM AST THIS EVENING...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 8 
  to 12 feet. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...From Rincon to Aguada.

* WHEN...For the High Surf Advisory, until 6 PM AST this 
  evening. For the High Rip Current Risk, through Saturday 
  afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

PRZ001-002-005-008-012-121630-
/O.CON.TJSJ.SU.Y.0012.000000T0000Z-211112T2200Z/
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T2200Z/
San Juan and Vicinity-Northeast-North Central-Northwest-Culebra-
428 AM AST Fri Nov 12 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 8 
  to 12 feet. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...Along the Atlantic Coastline of Puerto Rico and 
  Culebra.

* WHEN...For the High Surf Advisory, until 6 PM AST Friday. For 
  the High Rip Current Risk, through Saturday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

VIZ001-121630-
/O.EXT.TJSJ.RP.S.0043.000000T0000Z-211113T2200Z/
St.Thomas...St. John...and Adjacent Islands-
428 AM AST Fri Nov 12 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...Dangerous rip currents expected due to breaking waves of
  5 to 8 feet.

* WHERE...North-facing beaches of the northern Virgin Islands.

* WHEN...Through Saturday afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

PRZ013-121630-
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211112T2200Z/
Vieques-
428 AM AST Fri Nov 12 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...Dangerous rip currents due to breaking waves of 5 to 6 
  feet.

* WHERE...North-facing beaches of Vieques.

* WHEN...Through Friday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
702 
WHCA42 TJSJ 121413
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
1013 AM AST Fri Nov 12 2021

PRZ001-002-005-008-010-012-122215-
/O.CON.TJSJ.SU.Y.0012.000000T0000Z-211112T2200Z/
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T2200Z/
San Juan and Vicinity-Northeast-North Central-Northwest-
Mayaguez and Vicinity-Culebra-
1013 AM AST Fri Nov 12 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 8 
  to 12 feet. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...Along the Atlantic Coastline of Puerto Rico and 
  Culebra.

* WHEN...For the High Surf Advisory, until 6 PM AST this afternoon.
  For the High Rip Current Risk, through Saturday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

PRZ013-122200-
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211112T2200Z/
Vieques-
1013 AM AST Fri Nov 12 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WHAT...Dangerous rip currents due to breaking waves of 5 to 6 
  feet.

* WHERE...North-facing beaches of Vieques.

* WHEN...Through 6 PM AST this afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

VIZ001-122215-
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T2200Z/
St.Thomas...St. John...and Adjacent Islands-
1013 AM AST Fri Nov 12 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...Dangerous rip currents expected due to breaking waves 
  of 5 to 8 feet.

* WHERE...North and west beaches of Saint Thomas.

* WHEN...Through Saturday afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
287 
WHCA42 TJSJ 121959
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
359 PM AST Fri Nov 12 2021

PRZ001-002-005-008-010-012-130400-
/O.CAN.TJSJ.SU.Y.0012.000000T0000Z-211112T2200Z/
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T2200Z/
San Juan and Vicinity-Northeast-North Central-Northwest-
Mayaguez and Vicinity-Culebra-
359 PM AST Fri Nov 12 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...
...HIGH SURF ADVISORY IS CANCELLED...

* WHAT...Dangerous rip currents expected due to breaking waves of
  8 to 10 feet.

* WHERE...North facing beaches of Puerto Rico and Culebra.

* WHEN...Through Saturday afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

PRZ013-122100-
/O.CAN.TJSJ.RP.S.0043.000000T0000Z-211112T2200Z/
Vieques-
359 PM AST Fri Nov 12 2021

...HIGH RIP CURRENT RISK IS CANCELLED...

However, a moderate rip current risk continues for most of the
local beaches.

$$

VIZ001-130400-
/O.CON.TJSJ.RP.S.0043.000000T0000Z-211113T2200Z/
St.Thomas...St. John...and Adjacent Islands-
359 PM AST Fri Nov 12 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...Dangerous rip currents expected due to breaking waves 
  of 5 to 8 feet.

* WHERE...North and west beaches of Saint Thomas.

* WHEN...Through Saturday afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Nov 11, 3:01 AM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Nov 11, 3:01 AM CST, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
501 AM AST Thu Nov 11 2021

.SYNOPSIS...Generally fair weather conditions will prevail during the
next few days. Clusters of clouds of showers will continue to
propagate across the region, bringing showers to windward areas
from time to time. Although limited, convective development is
still anticipated over land areas. A northerly swell and
increasing winds will cause hazardous seas and life-threatening
rip currents through the end of the workweek and possibly into the
weekend.

&&

.SHORT TERM...Today through Saturday...

A broad surface high pressure will move from the western Atlantic
into the central Atlantic through the short term period, this will
promote moderate to locally fresh east to northeast trades. A front
south of the high is expected to remain above 22N, with the trades
bringing occasional patches of moisture across the local area, with
the front undergoing frontolysis. This will also favor a cool
advective pattern across the northern and eastern waters of the
islands, therefore, showers with minor rainfall accumulations are
expected to move at times across portions of the USVI and along the
east/north sections of PR. At upper levels, a ridge over the
northeastern Caribbean will remain as the main weather feature. This
should promote drier air aloft, and stable conditions in general to
suppress thunderstorm activity during the afternoon hours each day.
However, there should be enough moisture content each day to trigger
diurnally induced afternoon showers over portions of the interior
and west/southwest PR, and from streamers downwind of the smaller
islands.

.LONG TERM...Sunday through Thursday...

Model guidance continues to suggest that a mid to upper level
ridging will remain as the dominant feature through most of the
forecast period. Although weak perturbations driven by the
subtropical ridge are expected to bring clusters of clouds and
showers, with increasing low-level moisture at times, a strong
trade wind cap and drier air aloft will limit the intensity and
areal coverage of any shower activity. The focus of the activity
will remain over windward areas of Puerto Rico and the US Virgin
Islands, whereas limited afternoon convective development is
anticipated over land areas. Generally moderate to locally fresh
east to east-northeast trade winds will prevail through the
forecast period, reaching highest intensity by early next week as
a developing surface high pressure extending over the western
Atlantic tightens the local pressure gradient. In turn, this will
support a higher frequency of evening-early morning showers
moving inland through at least Tuesday. By midweek, model
guidance now suggests drier conditions and a lower chance for
shower activity across the region, but confidence remains low
regarding any possible scenarios due to inconsistencies with the
most recent model solutions.

&&

.AVIATION...Mainly VFR conditions are expected to prevail across all
terminals during the next 24 hours. However, trade wind showers may
move briefly at times across the local terminals through the
forecast period. Also, SHRA expected to develop over west PR btw 16z-
22z, which may cause brief MVFR cigs at TJBQ/TJPS. Low-level winds
will continue from the ENE at 10-15 kt, with sea breeze variations
after 14z.

&&

.MARINE...A northerly swell spreading across the regional waters
and increasing winds due to the tightening of the local pressure
gradient will maintain choppy and hazardous marine conditions
through at least Friday, mainly across the Atlantic waters and
local passages. As a result, Small Craft Advisories are in effect
due to increasing seas up to 7 feet. For beachgoers, there is a
high risk of rip currents for all north-facing beaches of Puerto
Rico, Culebra and St Thomas today. These dangerous marine and
surf zone conditions may continue into the upcoming weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  88  77 /  40  40  20  40
STT  88  78  86  77 /  30  30  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late Friday night for Culebra-
     Mayaguez and Vicinity-North Central-Northeast-Northwest-San
     Juan and Vicinity-Southeast.

VI...High Rip Current Risk through late Friday night for
     St.Thomas...St. John...and Adjacent Islands.

AM...Small Craft Advisory until 8 PM AST Friday for Anegada Passage
     Southward to 17N-Atlantic Waters of Puerto Rico and USVI
     from 10 NM to 19.5N-Coastal Waters of Northern Puerto Rico
     out 10 NM-Coastal Waters of Northern USVI and Culebra out
     10 NM-Coastal Waters of Northwestern Puerto Rico out 10 NM-
     Mona Passage Southward to 17N.

&&

SHORT TERM...DS
LONG TERM....ICP
PUBLIC DESK...ICP
Hazardous weather outlook, Nov 11, 2:54 AM CST, 4 hours 53 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo.
Servicio Nacional de Meteorologia en San Juan PR
431 AM AST jueves 11 de noviembre de 2021

AMZ710>745-PRZ001>013-120845-
San Juan y Vecindad-Noreste-Sureste-
Este Interior-Norte Central-Interior Central-Ponce y Vecindad-
Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-
Vieques-Las aguas costeras cercanas y lejanas a la costa del
Atlantico y Caribe-
431 AM AST jueves 11 de noviembre de 2021

Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para
Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche.

.Inundaciones...Lluvias fuertes pudieran resultar en acumulacion de
agua en carreteras y areas bajas en el oeste y suroeste de Puerto
Rico.

.Vientos...Se esperan vientos sostenidos en exceso de 20 mph (17
nudos) a traves de sectores de las aguas del Atlantico y del Caribe.

.Oleaje...Se espera oleaje peligroso de hasta 7 pies a traves de
las aguas del Atlantico, y los pasajes expuestos a la marejada del
norte.

.Corrientes Marinas...Existe un riesgo alto de corrientes
marinas para las playas del Atlantico de Puerto Rico y Culebra.

.Dias dos hasta el siete...viernes a miercoles...

Marejada del norte continuaran causando un riesgo alto de corrientes
marinas hasta el miercoles para playas expuestas hacia el norte, con
la excepcion del domingo cuando se espera un riesgo moderado. Se
espera que un aumento en los vientos y oleaje picado generalmente de
5 a 7 pies continuen hasta la proxima semana a traves de la mayoria
de las aguas del Atlantico y los pasajes del Caribe. Actividad de
aguaceros en la tarde pudieran causar inundaciones urbanas
localizadas sobre el oeste de Puerto Rico.

.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre inundaciones, oleaje y corrientes
marinas al Servicio Nacional de Meteorologia en San Juan mientras
siguen las indicaciones de las autoridades locales y estatales.

AMZ715-725-VIZ001-002-120845-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
430 AM AST miercoles 10 de noviembre de 2021

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Islas Virgenes Estadounidenses y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta noche.

.Vientos...Se esperan vientos sostenidos en exceso de 20 mph (17
nudos) a traves de sectores de las aguas del Atlantico y del Caribe.

.Oleaje...Se espera oleaje peligroso de hasta 7 pies a traves de
las aguas del Atlantico, y los pasajes expuestos a la marejada del
norte.

.Corrientes Marinas...Existe un riesgo alto de corrientes
marinas para las playas del norte de San Tomas, y un riesgo moderado
a traves del resto de las islas.

.Dias dos hasta el siete...viernes a miercoles...

Marejada del norte continuaran causando un riesgo alto de corrientes
marinas hasta el miercoles para playas expuestas hacia el norte, con
la excepcion del domingo cuando se espera un riesgo moderado. Se
espera que un aumento en los vientos y oleaje picado generalmente de
5 a 7 pies continuen hasta la proxima semana a traves de la mayoria
de las aguas del Atlantico y los pasajes del Caribe.

.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre vientos, oleaje y corrientes marinas al
Servicio Nacional de Meteorologia en San Juan mientras siguen las
indicaciones de las autoridades locales y estatales.

Nearby

High Surf Advisories in Puerto Rico, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.